advertisement
Question
Posted by: Mollie | 2008/09/25

Q.

Molipaxin and Effexor together

I have been taking Effexor for many years now, I suffer from depression and panic disorder. Sometimes the depression is worse and sometimes the panic is worse. I am seeing a phsychiatrist. I would just like a second opionion.
My anxiety has been up and down for the last year now and have become worse the last couple of months due to alot of stress. The depression has been under control. When I went to see my phsychiatrist the last time, she said that it seems the Effexor is not working as well anymore because of the fact that I am still getting panic attacks and my anxiety is quite bad. She then suggested that we try Molipaxin for a while together with the Effexor and see if it works. I am taking the 150mg Effexor XR per day and she prescribed Molipaxin 50mg per day. I have been very scared to start the Molipaxin as the side effects of these medications affect me quite badly. I took my first Molipaxin last night together with the Effexor and have been feeling really bad since I got up this morning. I do not have any side effects from the Effexor anymore because I have been taking it for such a long time. I really do not like taking medication and I certainly do not like the way it makes me feel for the first couple of weeks. I am sure my doctor would not prescribe anything that is not safe and she also knows how I feel about taking medication and how bad the side effects are for me. I just need another expert' s opinion. Is it safe to take Effexor and Molipaxin together and how long will the side effects of the Molipaxin last for. She also said that if the Molipaxin works for me then we can look at going off the Effexor. Please let me have your honest opinion.

Thank you

Expert's Reply

A.

Expert ImageCyberShrink

It would be interesting for you to ask your psychiatrist to tell you more about her reasoning in suggesting this particular combination of drugs, one which I have never come across before, and I don't really understanding the logic behind it. I would have thought there was more good evidence in favour of changing to an SSRI antidepressant being effective in this combination of problems, and I'd have thought one of these more likely to help the panic attacks. In my experience, Effexor is less useful in reducing anxiety symptoms. But I don't have her advantage of knowing whatever history you may have of the use of other ADs.
With all drugs, the side-effects tend to be most noticeable in the first couple of weeks.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement